Alert archive / Michigan / River Flood Warnings in 2008

River Flood Warning 5, NWS Gaylord, MI

December 27, 2008Wexford County, Michigan

NWS Gaylord, MI issued this river flood warning at Dec 27, 2008, 8:31 PM EST for Wexford County, Michigan. It took effect at Dec 28, 2008, 12:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 8:31 PM EST (01:31 UTC)
In effect from
Dec 28, 2008, 12:00 PM EST
Expired
Dec 29, 2008, 12:04 PM EST
In force
24 hr
Issued by
NWS Gaylord, MI
Flood severity
Minor

County Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manistee River near Sherman (SHRM4).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04124000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KAPX 280131
FLWAPX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
831 PM EST SAT DEC 27 2008

...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MIDDLE PORTION OF THE MANISTEE RIVER BASIN HAD RECEIVED ABOUT
AN INCH AND A HALF OF RAIN BETWEEN FRIDAY EVENING AND SATURDAY
EVENING. RAIN AND WARM TEMPERATURES ALSO RESULTED IN RAPID
SNOWMELT.  RUNOFF IS EXPECTED TO PUSH THE MANISTEE RIVER NEAR
SHERMAN ABOVE FLOOD STAGE ON SUNDAY.

SAFETY MESSAGE...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO 
HIGHER GROUND.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION BY LATE MORNING SUNDAY...OR AS NEW 
INFORMATION BECOMES AVAILABLE.


MIC165-281331-
/O.NEW.KAPX.FL.W.0005.081228T1700Z-081230T0900Z/
/SHRM4.1.ER.081228T1700Z.081229T0600Z.081230T0300Z.NR/
831 PM EST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANISTEE RIVER NEAR SHERMAN.
* FROM SUNDAY AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 8:25 PM SATURDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.4 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

&&

                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SUN     MON     TUE

MANISTEE RIVER
  SHERMAN           15   14.0  SAT 08 PM      15.4    14.9    13.9


$$
4 follow-up statements
451 
WGUS83 KAPX 281140
FLSAPX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
640 AM EST SUN DEC 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MIDDLE PORTION OF THE MANISTEE RIVER BASIN HAD RECEIVED ABOUT
AN INCH AND A HALF OF RAIN BETWEEN FRIDAY EVENING AND SUNDAY
MORNING. RAIN AND WARM TEMPERATURES ALSO RESULTED IN RAPID
SNOWMELT.  RUNOFF IS EXPECTED TO PUSH THE MANISTEE RIVER NEAR
SHERMAN ABOVE FLOOD STAGE ON SUNDAY.

SAFETY MESSAGE...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO 
HIGHER GROUND. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA 
OUTLETS...FOR THE LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION BY LATE MORNING AS NEW INFORMATION BECOMES
AVAILABLE.


MIC165-282340-
/O.CON.KAPX.FL.W.0005.081228T1700Z-081230T0900Z/
/SHRM4.1.ER.081228T1700Z.081229T0600Z.081230T0300Z.NR/
640 AM EST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* FROM THIS AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:15 AM SUNDAY THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 15.4 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

&&

                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       MON     TUE     WED

MANISTEE RIVER
  SHERMAN           15   14.4  SUN 06 AM      15.4    14.9    13.9

$$
769 
WGUS83 KAPX 281803
FLSAPX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
103 PM EST SUN DEC 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MIDDLE PORTION OF THE MANISTEE RIVER BASIN RECEIVED ABOUT
AN INCH AND A HALF OF RAIN BETWEEN FRIDAY EVENING AND SATURDAY
EVENING. COMBINED WITH THE RAPID SNOWMELT THAT TOOK PLACE OVER
THE LAST 2 DAYS...IS EXPECTED TO PUSH THE MANISTEE RIVER NEAR
SHERMAN ABOVE FLOOD STAGE LATER TONIGHT.

SAFETY MESSAGE...


STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.

MIC165-290603-
/O.CON.KAPX.FL.W.0005.000000T0000Z-081230T0900Z/
/SHRM4.1.ER.081228T1800Z.081229T0600Z.081230T0300Z.NR/
103 PM EST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM SUNDAY THE STAGE WAS 14.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 15.4 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.



&&


                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       MON     TUE     WED

MANISTEE RIVER
  SHERMAN           15   14.6  SUN 09 AM      15.4    14.9    13.9



$$
200 
WGUS83 KAPX 290329
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EST SUN DEC 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MIDDLE PORTION OF THE MANISTEE RIVER BASIN RECEIVED ABOUT
AN INCH AND A HALF OF RAIN BETWEEN FRIDAY EVENING AND SATURDAY
EVENING. COMBINED WITH THE RAPID SNOWMELT THAT TOOK PLACE OVER
THE LAST 2 DAYS...IS EXPECTED TO PUSH THE MANISTEE RIVER NEAR 
SHERMAN ABOVE FLOOD STAGE OVERNIGHT.

SAFETY MESSAGE...


STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.

MIC165-290603-
/O.CON.KAPX.FL.W.0005.000000T0000Z-081230T0900Z/
/SHRM4.1.ER.081228T1800Z.081229T0600Z.081230T0300Z.NR/
1029 PM EST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:20 PM SUNDAY THE STAGE WAS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE OVERNIGHT AND CONTINUE TO RISE TO
  NEAR 15.3 FEET MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
  MONDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.



&&


                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       MON     TUE     WED

MANISTEE RIVER
  SHERMAN           15   15.0  SUN 08 PM      15.3    14.6    13.9



$$
722 
WGUS83 KAPX 291704
FLSAPX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1204 PM EST MON DEC 29 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE HIGH WATER LEVELS ON THE MANISTEE RIVER NEAR SHERMAN...WHICH
RESULTED FROM RAINFALL AND SNOW MELT OVER THE WEEKEND...HAVE 
DROPPED TO BELOW FLOOD STAGE AND ARE EXPECTED TO CONTINUE TO SLOWLY
DROP THIS WEEK. AS A RESULT...THE FLOOD WARNING FOR THE MANISTEE
RIVER NEAR SHERMAN HAS BEEN CANCELLED.

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

MIC165-291734-
/O.CAN.KAPX.FL.W.0005.000000T0000Z-081230T0900Z/
/SHRM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1204 PM EST MON DEC 29 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* AT  8:45 AM MONDAY THE STAGE WAS 14.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.0 FEET.  THE 
  RIVER IS FORECAST TO FALL TO 14.4 FEET BY MIDDAY TUESDAY.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

&&

                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       TUE     WED     THU

MANISTEE RIVER
  SHERMAN           15   14.8  MON 09 AM      14.5    13.8    13.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Dec 27, 6:42 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Dec 27, 6:42 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
642 PM EST SAT DEC 27 2008

.SYNOPSIS.../ISSUED AT 400 PM/

LOW PRESSURE WILL TRACK UP INTO LOWER MICHIGAN TONIGHT...THEN
RAPIDLY INTENSIFY OVER THE STATE SUNDAY MORNING BEFORE TRACKING
FURTHER INTO CANADA. AS THIS OCCURS...A STRONG COLD FRONT WILL BLAST
INTO THE GRAND TRAVERSE BAY REGION AROUND DAYBREAK THEN PLOW
THROUGH THE REMAINDER OF NORTHERN MICHIGAN SUNDAY MORNING. SNOWFALL
IS EXPECTED TO BREAK OUT ACROSS EASTERN UPPER AND MAINLY NORTHWEST
LOWER MICHIGAN...WHILE WINDS INCREASE TO GUSTS IN THE 30 TO 40 MPH
RANGE. NEAR BLIZZARD CONDITIONS ARE POSSIBLE WITH SOME ACCUMULATING
SNOWFALL. TEMPERATURES ON SUNDAY WILL RAPIDLY DROP FROM 40S EARLY IN
THE MORNING INTO THE 20S BY AFTERNOON. THE SNOW AND STRONGEST WINDS
WILL QUICKLY DIMINISH SUNDAY AFTERNOON...ALTHOUGH WINDS WILL STAY ON
THE GUSTY SIDE THROUGH THE DAY.

ADAM

&&

.SHORT TERM.../ISSUED AT 400 PM/...TONIGHT

POTENT SRN STREAM SHORT WAVE NOW TRACKING QUICKLY INTO THE MID
MISSISSIPPI RIVER VALLEY THIS AFTERNOON. COMBINED WITH ASSOCIATED
STRONG UPPER JET DYNAMICS ALSO PUNCHING UP TOWARD THE REGION...
SURGE OF HEAVIEST RAINFALL NOW HEADING TOWARD NRN MICHIGAN FOR
TONIGHTS WEATHER...ALONG WITH A FEW EMBEDDED BOWING TSTM SEGMENTS
TAKING AIM ON SRN LOWER MICHIGAN. SO TONIGHTS WEATHER IS PRETTY
STRAIGHT FORWARD...CATEGORICAL RAIN FOR ALL AND A CHANCE FOR THUNDER
ACROSS A GOOD PORTION OF NRN LOWER MICHIGAN. FIRST OFF IN THE
HEADLINE DEPARTMENT...HAVE ALREADY EXTENDED DENSE FOG ADVISORY
THROUGH THIS EVENING. FOG/VSBYS HAVE BOUNCED AROUND THROUGH THE DAY
AND WILL CONTINUE TO DO SO TONIGHT AS HEAVIER RAIN MOVES THROUGH.
BUT AS TEMPS COOL SLIGHTLY THIS EVENING AND GIVEN ALL THE DENSE FOG
DRIFTING AROUND OFF THE SNOWPACK...SEE NO REASON TO CANCEL IT.

THEN...MAIN FORECAST CHALLENGE COMES LATE OVERNIGHT THROUGH SUNDAY
AS SFC LOW QUICKLY DEEPENS OVERHEAD BEFORE TRACKING INTO CANADA BY
AFTERNOON. AS THIS OCCURS...COLD AIR WILL SLAM BACK THROUGH THE
FORECAST AREA EARLY SUNDAY MORNING KNOCKING TEMPS QUICKLY DOWN FROM
THE 40S/50S INTO THE 20S/30S BY MID TO LATE MORNING AND CHANGING
REMAINING SYNOPTIC PRECIP QUICKLY FROM RAIN TO SNOW. NOT LOOKING TO
BE A BIG SNOW PRODUCER WITH PERHAPS ONLY 1-3 INCHES OF ACCUMULATION
OVER NW LOWER MICHIGAN AT BEST FROM COMBINED SYNOPTIC AND LAKE
ENHANCEMENT. PROBABLY A LITTLE BETTER SNOW ACCUMULATIONS (2-4
INCHES) WILL BE HAD ACROSS EASTERN UPPER MICHIGAN...BUT STILL SHORT
OF ANY WARNING CRITERIA.

BUT BIGGEST PROBLEM WILL RESULT FROM THE WINDS. CORE OF STRONGEST
WINDS ALOFT LOOKING TO SLIDE THROUGH THE S/E PORTION OF THE CWA
EARLY SUNDAY MORNING...AND PERHAPS SLIGHTLY AHEAD OF THE STRONGEST
COLD ADVECTION/SURGE OF MOMENTUM TO THE SFC. REGARDLESS...GIVEN THE
RAPID INTENSIFICATION OF THE SFC LOW/PRESSURE GRADIENT...THERE WILL
BE A 3 TO 6 HOUR PERIOD SUNDAY MORNING WITH WINDS GUSTING UP NEAR 40
MPH ACROSS EASTERN UPPER AND NW LOWER MICHIGAN PRODUCING SUBSTANTIAL
BLOWING SNOW AND REDUCED VSBYS....ESPECIALLY ALONG THE LAKESHORES
BEFORE THINGS SETTLE DOWN BY AFTERNOON. GIVEN THE RELATIVELY LOW
QPF/SNOW AMOUNTS AND ONLY MARGINAL LAKE CONTRIBUTIONS...OUTSIDE OF
THE IMMEDIATE LAKE SHORE AREAS STILL DONT THINK THAT STRICT BLIZZARD
CONDITIONS WILL BE ATTAINED. BUT I THINK ITS TOO CLOSE AND
CONDITIONS WILL BE TOO HAZARDOUS TO HANDLE WITH JUST AN ADVISORY.

SO FOR HEADLINES...PLAN TO HOIST   RELATIVELY SHORT LIVED WINTER
STORM WARNING FOR EASTERN UPPER AND MOST OF NW LOWER MICHIGAN TO
HANDLE THE IMPACT. WARNING WILL RUN THROUGH THE DAY ALTHOUGH
CONDITIONS MAY IMPROVE SUBSTANTIALLY ENOUGH SUNDAY AFTERNOON FOR THE
WARNING TO BE CANCELLED EARLY. FOR THE REST OF THE FORECAST
AREA...WILL SURROUND THE WARNING WITH ONE TIER OF COUNTIES IN A
WINTER WEATHER ADVISORY. REST OF THE COUNTIES IN NRN LOWER MICHIGAN
WILL GO INTO A WIND ADVISORY.

HYDRO ISSUES...LARGEST SLUG OF RAINFALL WILL COME THROUGH THE
EVENING HOURS WITH AN OVERALL 1 TO 2 INCHES OF TOTAL RAINFALL
OCCURRING OVER THE LOWER PENINSULA. SNOW MELT THEN CONTINUES THROUGH
EARLY SUNDAY MORNING BEFORE TEMPS CRASH. STILL AN UNKNOWN JUST WHAT
KIND OF HYDRO RESPONSE WE WILL SEE AND CURRENT PLACEMENT OF FLOOD
WATCH APPEARS FINE GIVEN THE CURRENT AND EXPECTED HEAVIEST TOTAL
RAINFALL AND CONSIDERING OUR MOST FLOOD PRONE AREAS (S/SE COUNTIES).
WITH THAT SAID...EVEN THROUGH TEMPS WILL QUICKLY DROP BELOW FREEZING
ON SUNDAY...BEST HYDRO RESPONSE MAY LAG INTO SUNDAY ESPECIALLY ON
THE RIVERS. IN FACT...LATEST RFC RIVER FORECASTS HAVE STAGES PEAKING
LATE SUNDAY INTO MONDAY (SEE POINT SPECIFIC FLOOD WATCH ISSUED FOR
THE MANISTEE RIVER NEAR SHERMAN). FOR THAT REASON...HAVE EXTENDED
AREAL FLOOD WATCH INTO SUNDAY...AND JUST WAIT AND SEE WHAT HAPPENS.

ADAM

&&

.LONG TERM.../ISSUED AT 400 PM/...SUNDAY NIGHT AND BEYOND

REMAINDER OF THE FORECAST (SUNDAY NIGHT THROUGH NEXT SATURDAY)...
HOPE EVERYONE ENJOYED THE ONE DAY OF SPRINGLIKE CONDITIONS. WHILE IT
LOOKS LIKE THE PATTERN WILL DEAMPLIFY FOR A TIME NEXT WEEK...RIPPLES
IN THE FLOW WILL CONTINUE TO BRING CHANCES FOR MORE SNOW. THE MAIN
FORECAST CONCERNS WILL REVOLVE AROUND POPS THROUGH THE PERIOD.

SUNDAY NIGHT...STRONG SUBSIDENCE ALONG WITH LOTS OF DRY AIR (850-700
MB RH 25 PERCENT OR SO) SHOULD YIELD PARTLY STARRY CONDITIONS. LOWS
IN THE UPPER TEENS AND LOWER 20S WITH DIMINISHING WINDS.

MONDAY...ENERGY NOW JUST OFF THE BRITISH COLUMBIA COAST PER CURRENT
WATER VAPOR SATELLITE LOOP ROCKETS EASTWARD ON THE HEELS OF A 120
KNOT 250 MB JET. ECMWF/UKMET/GFS ARE ALL SUFFICIENTLY COLD FOR ALL
SNOW WHILE NAM THERMAL PROFILES SUPPORT MORE OF A MIX OF RAIN/SNOW.
WILL GO WITH MODEL CONSENSUS WHICH LINES UP WITH SURROUNDING OFFICES
AND HAVE ALL SNOW. THIS CLIPPER SYSTEM PASSES BY TO OUR NORTH BUT
MODELS ARE IN AGREEMENT THAT THERE IS ADEQUATE MOISTURE (900-700 MB
RH ABOUT 90 PERCENT) AND SOME WEAK UPWARD FORCING ACROSS THE
FORECAST AREA. THEREFORE....HAVE RAISED POPS INTO THE 40 TO 50
PERCENT RANGE. SNOWFALL ACCUMULATIONS ARE EXPECTED TO GENERALLY
RANGE FROM AROUND AN INCH NORTH TO LESS THAN A HALF INCH SOUTH.
HIGHS GENERALLY IN THE MILD 30S.

MONDAY NIGHT...COOLER AIR WILL INCREASE OVER LAKE INSTABILITY BUT
THIS WILL BE BALANCED OUT BY MORE DRY AIR (850-700 MB 25 PERCENT OR
SO). FOR NOW WILL CONTINUE WITH THE 30 POP BUT LATER SHIFTS MAY BE
ABLE TO PULL THIS. LOWS IN THE UPPER TEENS AND LOWER 20S AGAIN.

TUESDAY...A STRONGER CLIPPER SYSTEM COMES OFF THE PACIFIC AND TRACKS
FARTHER SOUTH. MODELS ARE IN AGREEMENT THAT THE BEST QPF IS ACROSS
NORTHERN MICHIGAN (A QUARTER TO A THIRD OF AN INCH) SO HAVE RAISED
POPS TO 40 TO 50. COULD SEE A GENERAL 2 TO 4 INCH SNOWFALL WITH THIS
ONE. A BIT COOLER WITH HIGHS IN THE UPPER 20S AND LOWER 30S.

WEDNESDAY THROUGH SATURDAY...LOOKS LIKE ANOTHER SHOT OF ARCTIC AIR
(-17 TO -20 C) TO END 2008. AIRMASS LOOKS ON THE DRIER SIDE THOUGH
SO JUST A CHANCE OF SNOW SHOWERS AT THIS POINT FOR WED/THU. YET A
STRONGER SYSTEM MAY AFFECT THE REGION AS EARLY AS THURSDAY NIGHT
WHICH COULD LINGER RIGHT INTO FRIDAY NIGHT. WAY TO FAR OUT TO
PROJECT SNOWFALL AMOUNTS BUT THIS WILL BE INTERESTING TO FOLLOW
THROUGH THE WEEK. HIGHS CLOSE TO SEASONABLE LEVELS (MAINLY 20S).

SULLIVAN

&&

.MARINE.../ISSUED AT 400 PM/

POTENT LOW PRESSURE SYSTEM EXPECTED TO SPIN UP OVER NRN MICHIGAN ON
SUNDAY AND WILL BRING A PERIOD OF VERY STRONG WINDS TO THE REGION...
AS COLDER AIR SLAMS BACK INTO THE STATE. SOLID GALE FORCE GUSTS WILL
BE REALIZED ACROSS ALL NEARSHORE AREAS SUNDAY. CORE OF STRONGEST
WINDS WILL SLIDE THROUGH THE SAGINAW BAY AREA INTO LAKE HURON
BRINGING THE POTENTIAL FOR STORM FORCE GUSTS FOR THE STURGEON POINT
TO ALABASTER NEARSHORE ZONE...OUT INTO THE OPEN LAKE.

ADAM

&&

.AVIATION.../ISSUED AT 642 PM/...VALID FOR 00Z TAFS

RAIN/FOG AND IFR/LIFR CONDITIONS WILL CONTINUE...IN ADVANCE OF A
COLD FRONT THAT WILL WORK THRU THE REGION NEAR DAWN SUNDAY. AFTER
THIS FRONT PASSES...RAIN WILL CHANGE TO SNOW...BEFORE DIMINISHING
MIDDAY SUNDAY AND BEYOND. LOW PRESSURE ALONG THE FRONT WILL
INTENSIFY RAPIDLY JUST NE OF MI MONDAY...BRINGING GUSTY WESTERLY
WINDS AND BLOWING SNOW. ALL TAF SITES SHOULD IMPROVE TO MVFR DURING
THE AFTERNOON SUNDAY.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MIZ023-024-027>036-041-
     042.
     WINTER WEATHER ADVISORY FROM 5 AM TO 5 PM EST SUNDAY FOR MIZ018-
     023-029-033-034.
     DENSE FOG ADVISORY UNTIL 1 AM EST SUNDAY FOR MIZ008-015>036-041-
     042.
     WINTER STORM WARNING FROM 5 AM TO 5 PM EST SUNDAY FOR MIZ008-
     015>017-019>022-025>028-031-032.
     WIND ADVISORY FROM 5 AM TO 5 PM EST SUNDAY FOR MIZ024-030-035-
     036-041-042.
LM...GALE WARNING FROM 4 AM TO 6 PM EST SUNDAY FOR LMZ323-341-342-
     344>346.
LH...GALE WARNING FROM 4 AM TO 6 PM EST SUNDAY FOR LHZ345>348.
     STORM WARNING FROM 4 AM TO 6 PM EST SUNDAY FOR LHZ349.
LS...GALE WARNING FROM 4 AM TO 6 PM EST SUNDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Dec 27, 4:52 PM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
452 PM EST SAT DEC 27 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281330-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
452 PM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTHERN LOWER
MICHIGAN THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

AREAS OF DENSE FOG WILL BE FOUND ACROSS ALL OF NORTHERN MICHIGAN
THROUGH THIS EVENING. PLEASE SEE THE LATEST ADVISORY FOR FURTHER
DETAILS.

THERE IS A POTENTIAL FOR FLOODING TONIGHT THROUGH SUNDAY DUE TO THE
COMBINATION OF MODERATE TO HEAVY RAINFALL AND SNOWMELT. PLEASE SEE
FLOOD WATCH FOR FURTHER DETAILS.

VERY GUSTY WINDS AND SNOW WILL DEVELOP TOWARD MORNING ACROSS
PORTIONS OF NORTHERN LOWER MICHIGAN. PLEASE SEE LATEST WARNINGS AND
ADVISORIES FOR DETAILS.

GALE FORCE WIND GUSTS WILL DEVELOP LATE TONIGHT ACROSS PORTIONS OF
THE LAKE MICHIGAN NEARSHORE WATERS. PLEASE SEE LATEST MARINE
FORECASTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SIGNIFICANTLY COLDER AIR...VERY GUSTY WINDS AND SOME ACCUMULATING
SNOW WILL SWEEP ACROSS MUCH OF NORTHERN MICHIGAN SUNDAY MORNING.
SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED ACROSS EASTERN
UPPER AND MOST OF NORTHWEST LOWER MICHIGAN WITH REDUCED VISIBILITIES
AND HAZARDOUS DRIVING CONDITIONS. PLEASE SEE LATEST WARNINGS AND
ADVISORIES FOR DETAILS.

GALE FORCE WIND GUSTS ARE EXPECTED TO DEVELOP SWEEP ACROSS ALL
NEARSHORE WATERS SURROUNDING THE GREAT LAKES SUNDAY. SOME AREAS ON
LAKE HURON MAY SEE A PERIOD OF STORM FORCE GUSTS. PLEASE SEE LATEST
MARINE FORECASTS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

ALL SPOTTERS...LAND BASED AND MARINE...PLEASE RELAY ALL REPORTS OF
DENSE FOG...WIND...SNOW...HEAVY RAINFALL AND FLOODING TO THE
NATIONAL WEATHER SERVICE.

ADAM

In the hours before

Local storm report, Dec 27, 8:23 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
823 PM EST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 N WELLSTON            44.23N 85.95W
12/27/2008  M1.05 INCH       MANISTEE           MI   CO-OP OBSERVER

            6 HOUR TOTAL ENDING AT 7 PM.

0730 PM     HEAVY RAIN       6 E CADILLAC            44.25N 85.29W
12/27/2008  M1.14 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            12 HOUR TOTAL ENDING 730 PM.

0730 PM     HEAVY RAIN       ONAWAY                  45.36N 84.23W
12/27/2008  M1.30 INCH       PRESQUE ISLE       MI   TRAINED SPOTTER

            12 HOUR TOTAL ENDING AT 730 PM.

&&

LUTZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:22 AM ESTHigh Wind WarningAPXArenac, Gladwin9 hr
Dec 28, 4:04 PM ESTGale WarningAPX36 hr
Dec 28, 4:04 PM ESTSmall Craft AdvisoryAPX21 hr

Nearby

River Flood Warnings in Michigan, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.